What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 19, 7:15 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 7:15 PM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
815 PM EDT Sat Jun 19 2021
.PREV DISCUSSION... /Issued 418 PM EDT Sat Jun 19 2021/
SHORT TERM /Tonight through Sunday Night/...
As the short term period begins, the center of Tropical Storm
Claudette is entering east-central Alabama and continues to tract
northeastward towards the forecast area. The storm is weakening
and is expected to be reclassified as a Tropical Depression by the
next official update from the NHC. With copious moisture
positioned on the east side of this lopsided storm, widespread
showers and scattered thunderstorms are ongoing across the
majority of north and central Georgia ahead of the center of the
low. With persistent cloud cover and widespread rain limiting
diurnal heating, destabilization has been mostly limited across
much of the area today. However, with temperatures in the upper
70s and dewpoints in the low 70s, SBCAPE values of 500-1000 J/kg
have nonetheless been observed in portions of west and central
Georgia. As a result, a Tornado Watch remains in effect for
portions of west- central Georgia and will remain in effect until
8 PM EDT. Moreover, low-level shear is expected to continue to
increase on the eastern side of Tropical Storm Claudette as it
approaches. 0-1 km wind shear values are expected to increase to
25-30 kts by this afternoon and 0-1 km storm relative helicity
values could furthermore increase to nearly 200 m2/s2. This
environment would be favorable to the development of a few brief
tornadoes embedded within rainbands as they enter the southwest
portions of the forecast area.
The depression will continue to track northeastward across Alabama
this afternoon and tonight, and track through central and portions
of north Georgia on Sunday. The primary threat associated with
this system will be the potential for heavy rain and flooding
potential. In addition to already observed precipitation, 2-4 more
inches of rainfall, and locally higher amounts up to 6 inches,
are forecast through Sunday night. Confidence is increasing in a
northward shift in the axis of the heaviest precipitation, as
guidance has been indicating an area of mid- level convergence and
deformation across north Georgia. Orographic upglide could
similarly lead to higher rainfall amounts in the higher elevations
of far northeast Georgia, as well. As a result, the Flash Flood
Watch has been expanded to the north and east, and remains in
effect until 00Z Monday morning. Rain chances are expected to
diminish on the back side of the low pressure center late Sunday
and into the overnight hours as the storm pushes away from the
forecast area.
King
LONG TERM /Monday through Saturday/...
QPF amounts for Monday and Tuesday were trended higher based on
the latest QPF guidance, and 1 to 2 inches of additional rainfall
are forecast ahead of the incoming cold front during that time.
Otherwise, only minimal changes have been made to the extended
forecast. The previous discussion follows.
King
PREVIOUS DISCUSSION /Sunday Night through Friday/...
The long term forecast period picks up on Sunday night, as the
remnants of Claudette track northeast across eastern GA and
western SC. The forecast area will remain entrenched in a tropical
air mass on Monday as low- and mid-level southwesterly flow
continues to advect moist Gulf air across the area. As a result,
the environment will be ripe for scattered to numerous diurnally-
driven showers and thunderstorms on Monday afternoon and evening.
A cold front will sweep across northern GA over the course of
Tuesday, though how far south it progresses remains somewhat
uncertain. Continued moisture advection and convergent flow along
the front will generate widespread showers and thunderstorms on
Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally
along and south of I-20 on Tuesday, with forecast soundings
showing a saturated profile and tall, skinny CAPE -- indications
of efficient rainfall. Total QPF for Monday through Wednesday is a
widespread 0.75" to 1.0" with localized areas of 2+ inches
possible. Locally heavy rainfall both Monday and Tuesday coupled
with wet soils and swollen rivers from the previous rainfall could
exacerbate any localized flash flooding and river flooding
issues.
The aforementioned front (which will be draped somewhere across
central Georgia) will encourage scattered convection on Wednesday,
especially across our southern tier. For Thursday and Friday, the
forecast becomes a bit more murky. The GFS and ECMWF depict an
upper-level ridge centered over TX with high pressure nosing into
the CWA from the west. Looks like ample moisture will remain in
place both days, so have slight chance to chance PoPs for now.
Martin
HYDROLOGY...
QPF guidance has continued to trend towards heavier amounts
further north and east than forecast previously, and the updated
WPC forecast reflects this trend. This forecast presents a wide swath
of 2-4 inches of additional rainfall (with localized amounts up
to 6 inches) over portions of northern and central Georgia, with
the highest amounts located in west- central Georgia, along the
I-85 corridor, and in the higher elevations of far northeast
Georgia. The Moderate Risk within the WPC's Excessive Rainfall
Outlook has also been expanded north and east and now covers the
higher elevations of the far northeast, as well. Because of these
factors, the Flash Flood Watch has been expanded to the north and
east, and remains in effect over the counties included in the
previous watch issuance. The Flash Flood Watch remains in effect
until 00Z Monday.
An additional 1-2 inches of rainfall will be possible from Monday
into Tuesday ahead of an incoming cold front.
&&
.AVIATION...
00Z Update...
Light to Heavy showers moving across the area associated with the
tropical system over the southeast U.S. Ceilings expected to stay
mainly in the MVFR to IFR range through Sunday afternoon/Evening.
Winds are mainly out of the E to SE in the with speeds in the
8-12kt range. the winds will slowly turn to the S tonight then SW
by Sunday as the main low center moves NE. Expect precipitation
to be off an on through Sunday afternoon as rain bands sweep
through the area. VSBYs will be mainly VFR except some MVFR in and
around any stronger showers.
//ATL Confidence...00Z Update...
Confidence medium to high on all elements.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 68 82 70 88 / 90 80 50 60
Atlanta 69 82 71 86 / 90 80 40 70
Blairsville 64 79 66 83 / 80 70 40 70
Cartersville 67 84 70 86 / 90 70 40 70
Columbus 70 84 72 87 / 90 90 40 70
Gainesville 68 81 70 86 / 90 80 50 70
Macon 70 85 70 90 / 90 90 60 60
Rome 70 86 72 88 / 90 60 30 70
Peachtree City 68 83 70 86 / 90 80 40 60
Vidalia 73 85 72 89 / 80 90 70 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dawson...DeKalb...Douglas...Fannin...
Fayette...Forsyth...Gilmer...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens...
Pike...Polk...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Talbot...Taliaferro...Taylor...Towns...
Troup...Union...Upson...Walton...Warren...Webster...White...
Wilkes.
Tornado Watch until 7 AM EDT Sunday for the following zones:
Chattahoochee...Crisp...Dooly...Harris...Macon...Marion...
Muscogee...Pulaski...Schley...Stewart...Sumter...Talbot...
Taylor...Webster...Wilcox.
&&
SHORT TERM...King
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Jun 19, 2:45 PM EST, 9 hours 15 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
345 PM EDT Sat Jun 19 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
345 PM EDT Sat Jun 19 2021
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...This Afternoon and Tonight...
Periods of heavy rainfall are expected this afternoon and tonight as
showers and thunderstorms from Tropical Storm Claudette spread
across north and central Georgia. A Flash Flood Watch is in effect
this afternoon through tonight for portions of north and central
Georgia, including portions of Metro Atlanta.
In addition, a few strong to severe thunderstorms will be possible
this afternoon and tonight. The primary threats will be gusty winds
and a few brief tornadoes. A Tornado Watch is in effect for portions
of west-central Georgia until 8 PM EDT.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The Flash Flood Watch will remain in effect through Sunday evening
as continued periods of heavy rainfall are expected. Heavy rainfall
could lead to quick rises of smaller creeks and streams, river
flooding, and urban flash flooding.
In addition, isolated strong to severe thunderstorms will be
possible through the day on Sunday. The primary threats will be
gusty winds and a few brief tornadoes.
There will be a chance for showers and thunderstorms Monday through
Friday. Widespread severe weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.
In the hours before
Special weather statement, Jun 19, 8:21 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Sat Jun 19 2021
GAZ085-086-097-098-200145-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
921 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...NORTHWESTERN
TREUTLEN...SOUTHERN JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 945 PM
EDT...
At 921 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Lowery, or 9 miles west
of Soperton...moving northeast at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Adrian, Covena, Orland, Rockledge, Orianna, Lowery, Blackville,
Norristown, Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8277 3235 8283 3250 8287 3266 8262
3250 8243
TIME...MOT...LOC 0121Z 222DEG 27KT 3234 8275Special weather statement, Jun 19, 9:10 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1010 PM EDT Sat Jun 19 2021
GAZ091-103-200245-
Marion GA-Webster GA-
1010 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND NORTHWESTERN
WEBSTER COUNTIES UNTIL 1045 PM EDT...
At 1010 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Seminole, or 9 miles
northwest of Preston...moving northeast at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Buena Vista, Putnam, Seminole, Doyle, Church Hill, Draneville and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3212 8464 3215 8464 3216 8465 3218 8463
3219 8464 3222 8464 3223 8465 3238 8462
3227 8441 3223 8441 3223 8443 3222 8443
3210 8462
TIME...MOT...LOC 0210Z 202DEG 21KT 3217 8463Special weather statement, Jun 19, 9:22 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sat Jun 19 2021
GAZ002-004-011-012-019-200300-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
1022 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES
UNTIL 1100 PM EDT...
At 1022 PM EDT...a strong thunderstorm was near Tidings, or near
Summerville...moving north at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Resaca, Lyerly, Menlo, Center
Post, Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee, Lake
Marvin, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
Springs and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8521 3465 8497 3463 8491 3462 8491
3461 8481 3440 8506 3431 8524 3433 8547
3458 8553
TIME...MOT...LOC 0222Z 191DEG 9KT 3447 8528
WIND...40MPHSpecial weather statement, Jun 19, 9:53 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1053 PM EDT Sat Jun 19 2021
GAZ076-086-200330-
Jefferson GA-Emanuel GA-
1053 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND NORTHERN EMANUEL
COUNTIES UNTIL 1130 PM EDT...
At 1053 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Summertown, or 9 miles
north of Swainsboro...moving north at 45 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Louisville, Wrens, Wadley, Bartow, Summertown, Modoc, Blundale,
Matthews, Three Points, Moxley, Dellwood, Stellaville and Colemans
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3263 8222 3264 8235 3271 8246 3276 8243
3278 8247 3302 8252 3317 8243 3324 8233
3322 8224 3307 8229 3293 8227 3284 8232
3280 8221 3281 8215
TIME...MOT...LOC 0253Z 197DEG 39KT 3273 8233Special weather statement, Jun 19, 9:57 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Sat Jun 19 2021
GAZ069-071-080>082-200345-
Monroe GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
1057 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...TAYLOR...
WESTERN BIBB...EASTERN UPSON AND CRAWFORD COUNTIES UNTIL 1145 PM
EDT...
At 1057 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Butler...moving
northeast at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Butler, Roberta, Reynolds, Yatesville, Culloden, The Rock, Rupert,
Redbone Crossroads, Musella, Potterville, Knoxville, Logtown, Salem,
Sandy Point, Horns, Wesley Church, Carsonville and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3250 8440 3268 8434 3269 8434 3272 8433
3274 8429 3276 8429 3276 8432 3299 8425
3294 8412 3293 8412 3293 8411 3282 8382
3251 8410 3250 8413 3240 8420
TIME...MOT...LOC 0257Z 218DEG 41KT 3253 8427Special weather statement, Jun 19, 10:47 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1147 PM EDT Sat Jun 19 2021
GAZ093>095-104-200415-
Macon GA-Peach GA-Sumter GA-Houston GA-
1147 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHERN PEACH...NORTHERN
SUMTER AND WESTERN HOUSTON COUNTIES UNTIL 1215 AM EDT...
At 1146 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Clearview, or near
Oglethorpe...moving northeast at 55 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Perry, Fort Valley, Oglethorpe, Montezuma, Marshallville,
Andersonville, Saint Louis, Whitewater State Park, Meadowdale,
Fountainville, Andersonville National Historic, Clearview, Moss Oak,
Winchester, Bartlett and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3211 8417 3216 8419 3216 8418 3223 8418
3223 8422 3227 8422 3254 8399 3256 8396
3255 8395 3257 8394 3259 8391 3256 8376
3242 8376
TIME...MOT...LOC 0346Z 225DEG 48KT 3226 8412